Switching back to name brand Propecia potential side effects. - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 2 of 2
  1. #1
    Junior Member
    Join Date
    Apr 2016
    Posts
    1

    Default Switching back to name brand Propecia potential side effects.

    I have been a long time lurker and finally decided to officially join in order to ask a question. I'm very grateful that this forum exists and that people are so actively participating in the hair loss journey.

    I have been using finesteride since about the age of 25. I am now 30 years old. I was on the fast track to significant hair loss until I started Propecia. After the first year of taking it, there was an incredible improvement in my hair. After about the first year my doctor decided to prescribe me 5mg generic finesteride in order for it to be more cost effective. I would cut the tablets and take 1/4 just like everybody on here does. I was certain that the generic was the same as name brand and just kept taking it.

    Last year I began to experience some evident side effects. I had noticeable testicular aching in my left testicle as well as significant hormonal changes in my libido. Some days I would have a significant increase in my libido that was not influenced by anything else. I also developed itching in my right nipple to the point where I was truly concerned. It was an insatiable itch that would come and go and my nipples became very sensitive during this time. I also would fee lethargic out of nowhere and get noticeable hot flashes. Alongside all this came increases in fat around my hips and chest. Sort of like the areas felt heavy. This all caused great concern but I still did not attribute it to generic finesteride.

    I went and saw a new hair transplant doctor for consultation. In the end, he attributed my side effects to being on generic vs name brand Propecia. He suggested I start the name brand again and see how I feel. If the symptoms continue or come back, he said I should discontinue finesteride altogether.

    It has now been about 2-3 weeks of taking 1mg brand name Propecia everyday. I have significantly lost my libido and am concerned that reintroducing the name brand into my system is causing my body to readjust to the drug. I remember when I first started name brand Propecia five years ago that I have a loss of libido the first month and then things eventually leveled out. I am hoping this is the case this time as well. Has anyone here taken the name brand, switched to generic, and then taken the name brand again? Have you experienced any side effects by doing this? I know in theory generics and brand name are supposed to be the same, but I do feel a lot better on name brand now. I am less lethargic and the heaviness around my chest and hips has diminished. I am worried about this initial ED though.

  2. #2
    Senior Member
    Join Date
    Apr 2013
    Location
    USA
    Posts
    289

    Default

    This has been debated for years. I think absorption isn't that great in generic. About 5 months ago I switched to generic 5mg. Hair was going to hell. I thought it was a shed from switching. For peace of mind I'm going back to brand.
    Not exactly an answer to your question just my experience.

Similar Threads

  1. Will switching generics switch these side effects?
    By failly in forum Hair Loss Treatments
    Replies: 1
    Last Post: 03-27-2016, 08:00 AM
  2. Terrified of potential side effects
    By 79BirdofPrey in forum Hair Loss Treatments
    Replies: 19
    Last Post: 04-14-2015, 10:35 AM
  3. Suffered gyno side effects, but should I go back to Fin if I want a HT?
    By derekthepirate in forum Hair Transplant: Start Your Own Topic
    Replies: 3
    Last Post: 07-24-2014, 08:19 AM
  4. Replies: 9
    Last Post: 01-22-2014, 03:15 PM
  5. Sod sexual side effects, just gimme my hair back..
    By stamina123 in forum Introduce Yourself & Share Your Story
    Replies: 11
    Last Post: 02-24-2013, 04:19 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Hair Transplant - Anatomica Clinic (Turkey)
10-16-2018 01:35 PM
Last Post By Scotty7935
Today 01:37 AM
Started using Hair fibers
Yesterday 05:57 PM
Last Post By BaldBearded
Today 12:09 AM
Reasons why I chose to move up to Dutasteride from Finasteride | Video
09-02-2018 05:49 AM
by Spex
Last Post By Njshed
Yesterday 09:54 PM
PharmacyDirectGB Legit?
10-17-2018 12:21 PM
by RA94
Last Post By RA94
Yesterday 04:57 PM
Best hairloss shampoo
11-26-2014 01:39 PM
Last Post By solidboy23
Yesterday 03:20 PM